Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have Parkinson's. Hydrogen Breath Test showed borderline. Prescribed Xifaxan. Have UTI. Will xifaxan help?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I have Parkinson's and my shaking is insde not out.. I had an endoscopy this past Tuesday because of stomach pressure,hurting,etc. The doctor didn't seem alarmed by anything. There was a little redness and I will get pathology results in a week or so. I also had a Hydrogen Breath Test and the results were borderline. He prescribed 10 day prescription of xifaxan. I take 4 carbodopa/levodopa tablets each day.....I may have gastroperisis. Had test. One doctor says yes,and one says maybe. I am writing this because it is Saturday. On top of every thing, I woke up with a the urinary tract infection? This morning my fifth tablet is due. 550 MG twice a day.
Posted Fri, 19 Jul 2013 in Brain and Spine
Answered by Dr. Jorge Brenes-Salazar 1 hour later
dear patient

thanks for your health concerns. the rifaxan antibiotic would target gut organisms but not necesarily the typical organisms of a urinary tract infection; most likely a different antibiotic such as as sulfa or quinolone will be necessary.

yours truly

Dr Brenes Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor